Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 443, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 29, 2016, 12:22 AM CDT for Jefferson County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 12:22 AM CDT (05:22 UTC)
- Expired
- May 29, 2016, 1:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Jefferson County, OK
The radar
The Altus AFB radar (KFDR), 108 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
307
WUUS54 KOUN 290522
SVROUN
OKC067-290600-
/O.NEW.KOUN.SV.W.0443.160529T0522Z-160529T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1222 AM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 100 AM CDT
* AT 1221 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RYAN...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RINGLING...RYAN...SUGDEN AND CORNISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3395 9796 3399 9795 3401 9797 3399 9802
3405 9808 3429 9779 3429 9764 3424 9758
3410 9757 3391 9792
TIME...MOT...LOC 0521Z 227DEG 21KT 3405 9794
HAIL...1.25IN
WIND...60MPH
$$
MAD1 follow-up statement
336
WWUS54 KOUN 290539
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1239 AM CDT SUN MAY 29 2016
OKC067-290600-
/O.CON.KOUN.SV.W.0443.000000T0000Z-160529T0600Z/
JEFFERSON OK-
1239 AM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR CENTRAL JEFFERSON COUNTY...
AT 1239 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
SUGDEN...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RINGLING...RYAN AND CORNISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3399 9795 3404 9796 3425 9776 3426 9767
3422 9759 3410 9757 3392 9790
TIME...MOT...LOC 0539Z 227DEG 21KT 3412 9784
HAIL...1.00IN
WIND...60MPH
$$
MADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:36 PM CDT, 46 minutes earlier.
Area forecast discussion, May 28, 11:36 PM CDT, 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1136 PM CDT SAT MAY 28 2016 .AVIATION...29/06Z TAF ISSUANCE... Tricky aviation forecast ahead. Expect VFR conditions to prevail, at least through the morning hours for most sites. Scattered thunderstorms will continue across western north Texas and slowly lift northward into far southwestern Oklahoma through the evening. In the early morning, some light fog may develop across portions of central and northwestern Oklahoma, impacting KOKC/KOUN/KGAG/KWWR. At the same time, expect MVFR ceilings to gradually increase from the northwest, with scattered thunderstorm chances increasing through the morning into the afternoon across much of the region. Kurtz && .PREV DISCUSSION... /issued 728 PM CDT SAT MAY 28 2016/ UPDATE... Made some minor adjustments to POPS tonight and tomorrow morning. DISCUSSION... Convection has started a bit earlier than most of the Hi Res models have, so we may see some isolated rain and thunder in western north Texas before sunset. Overnight and into tomorrow morning, confidence is low for showers and storms, especially as Hi Res models show little to no convection. Kept some 30s in the northwest where the NAM is more aggressive with precipitation. Day PREV DISCUSSION... /issued 605 PM CDT SAT MAY 28 2016/ AVIATION...29/00Z TAF ISSUANCE... VFR conditions are expected to prevail at all sites through the first six hours of the period. Increasing cloud cover will develop overnight, from west to east across the region, as a weak upper level low pressure system moves in from the west. Scattered thunderstorms may develop through the morning hours; most likely impacting airfields across portions of western Oklahoma and as far south as the Red River. In response, ceilings and visibility will decrease, most likely to MVFR, with periods of IFR possible. Kurtz PREV DISCUSSION... /issued 325 PM CDT SAT MAY 28 2016/ DISCUSSION... Heavy rain potential will be the main impact the next several days...culminating Tuesday into Wednesday with strong frontal intrusion and cooler/drier weather thereafter. Two areas to watch this evening and tonight will be potential for storms to form well to our southwest and on the high plains of eastern New Mexico. Both areas...or remnants of...could affect western north Texas and Oklahoma overnight and Sunday. With moisture return and low amplitude southern stream s/wvs tomorrow into Monday/Tuesday, relatively high pops will continue with in the forecast with daily thunderstorm/MCS activity likely. there are fairly diverse solutions on details of timing and location of this thunderstorm activity. this diversity will preclude a flood watch with this issuance but highest rainfall amounts appear to be most likely over the southern portions of Oklahoma and western north Texas. This will be approached each shift and when better consistency in model output and confidence increases, watches may be issued. with all of that being said...most widespread and heavy rainfall will likely be seen Tuesday into Wednesday with slow frontal passage. Severe weather likely accompany this activity. Severe weather potential appears to be increasing for Sunday and Sunday night with possible MCS intrusion across mainly western Oklahoma. Although some guidance suggest an early timing, westward extension of dryline and need for diurnal heating to help with initiation, current thinking is that it will be mainly an evening and overnight event for much of the CWA. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 83 65 82 / 20 40 40 40 Hobart OK 65 84 64 83 / 20 50 60 40 Wichita Falls TX 67 86 65 84 / 30 40 60 30 Gage OK 61 82 61 82 / 20 60 40 30 Ponca City OK 63 83 64 81 / 10 50 30 50 Durant OK 68 85 67 83 / 20 20 40 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 14/04/04
Hazardous weather outlook, May 28, 11:30 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1130 AM CDT SAT MAY 28 2016 OKZ004>048-050>052-TXZ083>090-291015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1130 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE STORMS ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS. THE MARGINAL RISK AREA IS SOUTHEAST OF A LINE FROM SEYMOUR AND WICHITA FALLS TEXAS...TO WAURIKA...ARDMORE...AND DURANT OKLAHOMA. A FEW SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING...WITH HEAVY RAIN...HAIL...AND STRONG WINDS AS THE PRIMARY HAZARDS. .HEAVY RAIN... HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING OVER AND NEAR THE MARGINAL RISK AREA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. THERE IS A MARGINAL RISK OF SEVERE STORMS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON SUNDAY AND MONDAY. STRONG STORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY. .HEAVY RAIN... THERE WILL ALSO BE A CONTINUING CHANCE OF HEAVY RAINFALL WITH THE THUNDERSTORMS EACH DAY FROM SUNDAY THROUGH WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 28, 10:32 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT SAT MAY 28 2016
TXZ086-089-090-290400-
CLAY TX-ARCHER TX-WICHITA TX-
1032 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLAY...NORTHERN
ARCHER AND SOUTHEASTERN WICHITA COUNTIES UNTIL 1100 PM CDT...
AT 1030 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF MANKINS...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3365 9895 3379 9895 3403 9855 3390 9839
3367 9834 3357 9883
TIME...MOT...LOC 0330Z 237DEG 34KT 3372 9873
MADSpecial weather statement, May 28, 11:08 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1108 PM CDT SAT MAY 28 2016
OKZ044-TXZ086-089-090-290445-
COTTON OK-CLAY TX-ARCHER TX-WICHITA TX-
1108 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COTTON...NORTHERN
CLAY...NORTHEASTERN ARCHER AND SOUTHEASTERN WICHITA COUNTIES UNTIL
1145 PM CDT...
AT 1104 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
WICHITA FALLS...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3361 9852 3389 9867 3415 9840 3410 9819
3389 9805 3367 9806
TIME...MOT...LOC 0404Z 242DEG 23KT 3384 9849
MADSpecial weather statement, May 28, 11:22 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1122 PM CDT SAT MAY 28 2016
OKZ037-044-290500-
COTTON OK-TILLMAN OK-
1122 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COTTON AND EAST
CENTRAL TILLMAN COUNTIES UNTIL MIDNIGHT CDT...
AT 1120 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF COOKIETOWN...MOVING NORTH AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3426 9866 3441 9867 3441 9861 3442 9850
3442 9840 3424 9846
TIME...MOT...LOC 0420Z 186DEG 7KT 3433 9856
MADSpecial weather statement, May 28, 11:46 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1146 PM CDT SAT MAY 28 2016 TXZ090-290515- CLAY TX- 1146 PM CDT SAT MAY 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY COUNTY UNTIL 1215 AM CDT... AT 1143 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF NEWPORT...MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3365 9835 3368 9804 3347 9806 3347 9830 TIME...MOT...LOC 0443Z 180DEG 18KT 3351 9818 MAD
Special weather statement, May 29, 12:00 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1200 AM CDT SUN MAY 29 2016
OKZ045-TXZ090-290530-
JEFFERSON OK-CLAY TX-
1200 AM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON AND
NORTHEASTERN CLAY COUNTIES UNTIL 1230 AM CDT...
AT 1158 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF TERRAL...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3366 9812 3393 9821 3415 9789 3395 9772
3394 9776 3391 9776 3392 9778 3389 9779
3389 9780 3386 9783 3385 9787 3389 9798
3367 9798
TIME...MOT...LOC 0458Z 241DEG 30KT 3382 9800
MADSpecial weather statement, May 29, 12:02 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1202 AM CDT SUN MAY 29 2016 TXZ089-290530- ARCHER TX- 1202 AM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARCHER COUNTY UNTIL 1230 AM CDT... AT 1201 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF LAKE KICKAPOO...MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3342 9872 3350 9895 3375 9891 3369 9860 TIME...MOT...LOC 0501Z 196DEG 17KT 3355 9882 MAD
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:05 PM CDT | Special Weather Statement | OUN | Jefferson | 25 min |
| May 28, 11:22 PM CDT | Special Weather Statement | OUN | Cotton | 38 min |
| May 29, 12:00 AM CDT | Special Weather Statement | OUN | Jefferson | 30 min |
| May 29, 12:38 AM CDT | Special Weather Statement | OUN | Jefferson | 37 min |
| May 29, 1:14 AM CDT | Special Weather Statement | OUN | Carter | 31 min |
| May 29, 1:16 AM CDT | Special Weather Statement | OUN | Love | 29 min |
| May 29, 1:48 AM CDT | Special Weather Statement | OUN | Carter | 42 min |
| May 29, 2:20 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray | 40 min |
| May 29, 2:57 AM CDT | Special Weather Statement | OUN | Johnston | 33 min |
| May 29, 7:16 AM CDT | Special Weather Statement | OUN | Major | 29 min |
| May 29, 7:21 AM CDT | Special Weather Statement | OUN | Dewey | 24 min |
| May 29, 7:50 AM CDT | Special Weather Statement | OUN | Major | 25 min |
| May 29, 8:07 AM CDT | Special Weather Statement | OUN | Dewey | 23 min |
| May 29, 8:16 AM CDT | Areal Flood Advisory | OUN | Dewey, Major, Woodward | 3 hr |
| May 29, 8:30 AM CDT | Special Weather Statement | OUN | Dewey | 15 min |
| May 29, 8:52 AM CDT | Special Weather Statement | OUN | Dewey | 23 min |
| May 29, 8:55 AM CDT | Special Weather Statement | OUN | Woodward | 35 min |
| May 29, 9:33 AM CDT | Special Weather Statement | OUN | Woodward | 27 min |
| May 29, 9:52 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 23 min |
| May 29, 9:54 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 66 min |
| May 29, 10:11 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 49 min |
| May 29, 10:43 AM CDT | Areal Flood Advisory | OUN | Woodward | 47 min |
| May 29, 10:54 AM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| May 29, 11:27 AM CDT | Flash Flood Warning | OUN | Woodward | 4 hr |
| May 29, 11:29 AM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| May 29, 12:02 PM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| May 29, 1:48 PM CDT | Special Weather Statement | OUN | Kay | 27 min |
| May 29, 1:51 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 39 min |
| May 29, 2:28 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 25 min |
| May 29, 2:48 PM CDT | Flash Flood Warning | OUN | Kay, Noble | 117 min |
| May 29, 2:56 PM CDT | Special Weather Statement | OUN | Noble | 34 min |
| May 29, 3:16 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| May 29, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 37 min |
| May 29, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 52 min |
| May 29, 5:14 PM CDT | Special Weather Statement | OUN | Beckham | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.